PIER
 
Progress In Electromagnetics Research
ISSN: 1070-4698, E-ISSN: 1559-8985
Home | Search | Notification | Authors | Submission | PIERS Home | EM Academy
Home > Vol. 62 > pp. 69-87

OPTIMIZING GREEN'S FUNCTIONS IN GROUNDED LAYERED MEDIA WITH ARTIFICIAL BOUNDARY CONDITIONS

By L. F. Knockaert

Full Article PDF (167 KB)

Abstract:
Artificial boundary conditions, which can be identified as Robin boundary conditions positioned at a complex space coordinate, are introduced in order to obtain pertinent approximations for the Green's functions in grounded layered media. These artificial boundary conditions include perfectly matched layers backed by perfectly electric or magnetic conductors. As a first result, we obtain analytical expressions for the differences of Green's functions sub ject to different boundary conditions. Since weighted sums of Green's functions are again Green's functions, the need arises to solve an optimization problem, in the sense of obtaining the optimal weighted mixture of Green's functions, as compared to the exact Green's function. Comprehensive eigenexpansions for the Green's functions are given in the general case, and a few examples illustrate the goodness of fit between the approximate Green's functions and the exact Green's function.

Citation: (See works that cites this article)
L. F. Knockaert, "Optimizing Green's Functions in Grounded Layered Media with Artificial Boundary Conditions," Progress In Electromagnetics Research, Vol. 62, 69-87, 2006.
doi:10.2528/PIER06030401
http://www.jpier.org/PIER/pier.php?paper=0603041

References:
1. Berenger, J. P., "A perfectly matched layer for the absorption of electromagnetic waves," J. Comput. Phys., Vol. 114, 185-200, 1994.
doi:10.1006/jcph.1994.1159

2. Chew, W. C. and W. H. Weedon, "A 3-D perfectly matched medium from modified Maxwell's equations with stretched coordinates," Microwave Opt. Technol. Lett., Vol. 7, 599-604, 1994.

3. Sacks, Z. S., D. M. Kingsland, R. Lee, and J. Lee, "A perfectly matched anisotropic absorber for use as an absorbing boundary condition," IEEE Trans. Antennas Propopagat., Vol. 43, 1460-1463, 1995.
doi:10.1109/8.477075

4. Knockaert, L. and D. De Zutter, "On the stretching of Maxwell's equations in general orthogonal coordinate systems and the perfectly matched layer," Microwave Opt. Technol. Lett., Vol. 24, 31-34, 2000.
doi:10.1002/(SICI)1098-2760(20000105)24:1<31::AID-MOP10>3.0.CO;2-0

5. Yuan, W. and E. P. Li, "Numerical dispersion and impedance analysis for 3d perfectly matched layers used for truncation of the fdtd computations," Progress in Electromagnetics Research, Vol. 47, 193-212, 2004.
doi:10.2528/PIER03121002

6. Derudder, H., F. Olyslager, and D. De Zutter, "An efficient series expansion for the 2-D Green's function of a microstrip substrate using perfectly matched layers," IEEE Microwave Guided Wave Lett., Vol. 9, 505-507, 1999.
doi:10.1109/75.819413

7. Olyslager, F., "Discretization of continuous spectra based on perfectly matched layers," SIAM J. Appl. Math., Vol. 64, 1408-1433, 2004.
doi:10.1137/S0036139903430197

8. Athanassoulis, G. A. and V. G. Papanicolaou, "Eigenvalue asymptotics of layered media and their applications to the inverse problem," SIAM J. Appl. Math., Vol. 57, 453-471, 1997.
doi:10.1137/S0036139995283602

9. Sneddon, I. H., The Use of Integral Transforms, McGraw-Hill, New York, 1972.

10. Knockaert, L. F. and D. De Zutter, "On the completeness of eigenmodes in a parallel plate waveguide with a perfectly matched layer termination," IEEE Trans. Antennas Propagat., Vol. 50, 1650-1653, 2002.
doi:10.1109/TAP.2002.802164

11. Giraud, B. G. and K. Kato, "Complex-scaled spectrum completeness for pedestrians," Annals of Physics, Vol. 308, 115-142, 2003.
doi:10.1016/S0003-4916(03)00134-9

12. Newton, R. G., Scattering Theory of Waves and Particles, Second Edition, Springer-Verlag, New York, 1982.

13. Boumenir, A., "Sampling and eigenvalues of non-self-adjoint Sturm-Liouville problems," SIAM J. Sci. Comput., Vol. 23, 219-229, 2001.
doi:10.1137/S1064827500374078

14. Zayed, A. I., Advances in Shannon's Sampling Theory, CRC Press, Boca Raton, FL., 1993.

15. Chew, W. C., "A quick way to approximate a Sommerfeld-Weyl- type integral," IEEE Trans. Antennas Propagat., Vol. 36, 1654-1657, 1988.
doi:10.1109/8.9724

16. Arbenz, P. and M. E. Hochstenbach, "A Jacobi-Davidson method for solving complex symmetric eigenvalue problems," SIAM J. Sci. Comput., Vol. 25, 1655-1673, 2004.
doi:10.1137/S1064827502410992


© Copyright 2014 EMW Publishing. All Rights Reserved